Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 28, NWS Amarillo, TX

May 2, 2006Carson County, Gray County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 2, 2006, 4:31 PM CDT for Carson County, Gray County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2006, 4:31 PM CDT (21:31 UTC)
Expired
May 2, 2006, 5:30 PM CDT
In force
59 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

Counties Carson County, TX, Gray County, TX

The radar

The Amarillo radar (KAMA), 60 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 2:39 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 9.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2006-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2006-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:18 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 2, 3:18 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT TUE MAY 2 2006

.DISCUSSION...
THIS WILL HAVE TO BE SHORT AND SWEET DUE TO ONSET OF SEVERE WEATHER.
CONVECTION IS BEGINNING TO BREAK OUT ALONG A DRYLINE WHICH HAS MIXED
TO THE EDGE OF THE CAPROCK THIS AFTERNOON. THE EASTERN TEXAS
PANHANDLE WILL HAVE THE BEST CHANCE FOR SEVERE WEATHER DUE TO MORE
ABUNDANT MOISTURE AND GREATER INSTABILITY. SOME CONVECTION IS FIRING
TO THE WEST OF THE DRYLINE IN THE DEEPER MIXED ATMOSPHERE BUT THIS
SHOULD REMAIN BELOW SEVERE LEVELS AND DIE OFF SHORTLY AFTER SUNSET
DUE TO LIMITED MOISTURE.

TOMORROW COULD AGAIN SEE SEVERE WEATHER DEVELOP DEPENDING ON HOW MUCH
PROGRESS A COLD FRONT MAKES INTO THE PANHANDLES. MODELS ARE BEGINNING
TO COME INTO BETTER AGREEMENT WHICH HAS THE FRONT MOVING THROUGH MOST
OF THE AREA BY PEAK HEATING MEANING ONLY THE EXTREME SOUTHEASTERN
PART OF THE CWA HAS THE BEST CHANCE FOR SEVERE WHILE THE REMAINDER OF
THE CWA EXPERIENCES WEAKER SHOWERS AND THUNDERSTORMS. WENT AHEAD AND
UPPED POPS SOME GIVEN THE ABUNDANT MOISTURE AND DECENT UPPER S/W TROF
MOVING ACROSS THE AREA. SURFACE HIGH PRESSURE WILL PERSIST INTO AT
LEAST THE EARLY WEEKEND WITH CAA AND CLOUDS BRINGING HIGH TEMPS DOWN
BELOW SEASONAL LEVELS. AGAIN UPPED POPS THROUGH FRIDAY NIGHT BEFORE
MOISTURE FINALLY MOVES EAST SUNDAY AND POPS END.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                57  79  50  69 /  20  30  30  30
BEAVER OK                  55  72  51  63 /  40  40  30  40
BOISE CITY OK              50  71  45  64 /  10  30  30  40
BORGER TX                  60  75  50  68 /  20  30  30  40
BOYS RANCH TX              57  80  52  72 /  10  30  30  30
CANYON TX                  57  84  53  73 /  20  30  30  20
CLARENDON TX               58  82  53  71 /  40  30  30  30
DALHART TX                 53  73  49  69 /  10  20  20  40
GUYMON OK                  55  73  50  64 /  20  30  30  40
HEREFORD TX                58  86  55  74 /  10  20  20  20
LIPSCOMB TX                60  75  52  64 /  40  40  30  40
PAMPA TX                   60  76  48  66 /  30  40  30  30
SHAMROCK TX                60  83  54  69 /  50  40  30  30
WELLINGTON TX              60  84  56  71 /  50  40  30  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/10
Hazardous weather outlook, May 2, 3:22 PM CDT, 1 hour 9 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
322 PM CDT TUE MAY 2 2006

OKZ001>003-TXZ001>020-031100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
322 PM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT

.A TORNADO WATCH IS IN EFFECT FOR THE EASTERN HALF OF THE TEXAS
PANHANDLE UNTIL 1100 PM CDT THIS EVENING. VERY LARGE HAIL AND
DAMAGING WINDS ALONG WITH ISOLATED TORNADOES WILL BE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...AGAIN ON THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...AND AGAIN FRIDAY AFTERNOON THROUGH SATURDAY MORNING. THESE
STORMS ARE EXPECTED TO BECOME SEVERE ACROSS THE EXTREME
SOUTHEASTERN TEXAS PANHANDLE THURSDAY AND ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES FRIDAY. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN
HALF OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON THROUGH THIS
EVENING SHOULD BE ON ALERT AND BE READY FOR POSSIBLE ACTIVATION.

SCHNEIDER

In the hours before

Special weather statement, May 2, 3:07 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
307 PM CDT TUE MAY 2 2006

TXZ014-022100-
GRAY-
307 PM CDT TUE MAY 2 2006

...STRONG THUNDERSTORM IN GRAY COUNTY...

A STRONG THUNDERSTORM WAS LOCATED JUST SOUTHEAST OF PAMPA AT 305 PM
CDT...MOVING NORTHEAST AT 25 MPH.

ONE QUARTER TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE
POSSIBLE.

PEOPLE IN GRAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

SCHNEIDER
Special weather statement, May 2, 3:19 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT TUE MAY 2 2006

TXZ013-022115-
CARSON-
319 PM CDT TUE MAY 2 2006

...STRONG THUNDERSTORM IN CARSON COUNTY...

A COUPLE OF STRONG THUNDERSTORMS WERE LOCATED FROM CONWAY TO WHITE
DEER AT 318 PM CDT...MOVING NORTHEAST AT 25 MPH.

ONE QUARTER TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE
POSSIBLE.

PEOPLE IN CARSON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

SCHNEIDER
Special weather statement, May 2, 4:13 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
413 PM CDT TUE MAY 2 2006

TXZ019-022215-
DONLEY-
413 PM CDT TUE MAY 2 2006

...STRONG THUNDERSTORM IN DONLEY COUNTY...

A STRONG THUNDERSTORM WAS LOCATED NORTHWEST OF CLARENDON AND
SOUTHWEST OF GREENBELT LAKE AT 410 PM CDT...MOVING EAST AT 20 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN DONLEY COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

SCHNEIDER
Local storm report, May 2, 4:23 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT TUE MAY 02 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0413 PM     FUNNEL CLOUD     1 SE GROOM              35.19N 101.09W
05/02/2006                   CARSON             TX   TRAINED SPOTTER

&&

EA
Local storm report, May 2, 4:28 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
428 PM CDT TUE MAY 02 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             CLARENDON               34.94N 100.89W
05/02/2006  E1.00 INCH       DONLEY             TX   LAW ENFORCEMENT

&&

RN

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:25 PM CDTSevere Thunderstorm WarningAMACarson65 min
May 2, 4:21 PM CDTSevere Thunderstorm WarningAMADonley54 min
May 2, 4:50 PM CDTTornado WarningAMAGray25 min
May 2, 5:07 PM CDTSevere Thunderstorm WarningAMAWheeler53 min
May 2, 5:19 PM CDTSevere Thunderstorm WarningAMADonley56 min
May 2, 5:29 PM CDTSevere Thunderstorm WarningAMAHemphill35 min
May 2, 6:28 PM CDTSevere Thunderstorm WarningAMACollingsworth29 min
May 2, 5:24 PM CDTSevere Thunderstorm WarningAMABeaver66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.